Advertisement

Can I overdose on anti-itch medications?

Since most anti-itch medications are applied topically, it is difficult to overdose on them. However, with the use of a topical anesthetic such as menthol, benzocaine, or pramoxine, you might experience side effects resulting from too much absorption of the medication. These side effects include swelling of the skin or mouth, burning, stinging, tenderness, fatigue, paleness, anxiety, trouble breathing, irregular heartbeat, shivering, trembling, buzzing in ear, increased perspiration, headache, temperature changes, drowsiness, dizziness, convulsions, confusion and blurred vision. If you have a severe reaction or think you have overdosed, get emergency medical care right away.

Continue Learning about Medication Overdose and Poisoning

What happens if I overdose on medication for visceral pain?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
An overdose on painkillers - usually opiod analgesics - can cause respiratory depression. This is a ...
More Answers
Why do drug overdose rates vary by state?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
By 2010, enough prescription painkillers were sold to medicate every American adult with a typical d...
More Answers
What is the cause of serotonin syndrome?
MediGuardMediGuard
Serotonin syndrome happens when the chemical serotonin accumulates in the body, usually caused by me...
More Answers
Is Serotonin syndrome a life-threatening drug interaction?
MediGuardMediGuard
Serotonin syndrome is a condition in where something, usually a medication or combination of medicat...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.